It is currently Sat Aug 19, 2017 3:45 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Wed Jul 21, 2010 1:18 am 
Offline
New Poster
New Poster

Joined: Wed Jul 21, 2010 1:06 am
Posts: 1
I've had chronic insomnia all of my life.

I recently turned 50 years old and I have been self-medicating with various substances since I was in my teens, and the last 25 years, I have been using opiates nearly every day.

I did a 10 year stint on MMT (1993-2003) and eventually tapered off but due to insomnia and some pain issues, I started self-medicating again.

I returned to the Methadone clinic last year, but they would not allow me any sleep meds, even Ambien, which I have been taking for years and the Methadone was making me sleepy 2+ hours after dosing in the AM, but by midnight, I was having problems falling asleep.

I had a peak and trough test done to show that I was a fast metabolizer which was already a known issue, but the clinic insisted that raising my dose would help with sleep, but it just made me nod a few hours after dosing and didn't help at night with sleep.

I've been on generic Subutex for the last 3+ months and the meds work great in addressing my depression issues and my cravings, but I can't get any sleep.

I've taken Ambien, Trazadone, Valium and others sedative type drugs and at times in large doses, but sleep is still an issue.

I'm sure I'm not the first person to have this problem, so what can be done for sleep issues?

Thanks.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 21, 2010 1:59 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Hi Vico-Dan, welcome to the forum. I'm glad to hear that Subutex is working well for you - outside of your insomnia issue.

I know that buprenorphine can cause some people to have a hard time falling asleep - but from what you've posted it looks like your sleep issues predate your addiction and sub treatment. Do you dose more than once per day? I know that some people have found that taking their dose too late in the day causes insomnia. If you are dosing in the afternoon you could try taking your whole dose in the morning to see if that helps.

I have fibromyalgia and while I don't take any meds for it now, when I was first diagnosed my doctor put me on amitriptylene and cyclobenzaprine to help with sleep. Have you tried either of these medications? They are older antidepressant meds but are used in different doses for sleep. Cyclobenzaprine is also used as a muscle relaxant I think. They both knocked me out pretty well, but I didn't like the morning-after feeling.

Eventually I got over my insomnia by cutting out caffine, using meditation, and doing progressive relaxation exercises before bed. It took a while, but it worked.

That's about all I've got for you - hopefully some other members will have some other insight for you.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 21, 2010 3:26 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Wed Jul 01, 2009 11:30 am
Posts: 33
Me and sleep have been enemies since I was young. I've tired every thing you named, and them some, even antipsychotics. Nothing worked I would get a little tired lay down and it would soon get to the point I got sick of laying there and got up. I've had Doctors prescribe me benadryl and had some success with it, right now I'm on Vistaril which works good. For some reason subconsciously I fight going to sleep with other sleep aids, but the Vistaril is one of the few I can't fight off, even if I try I end up falling sleeping sitting up. So you might want to ask your Doctor about it, and may be even give it a try. That's just my opinion from someone else who finds sleep very hard to come by.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Jul 21, 2010 3:51 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi Vico-Dan. Unfortunately I can't offer anything new that hasn't already been said. But I wanted to add my support and welcome you to the forum. I confident you'll find this forum full of supportive and intelligent people. We're glad you found us. Normally I tell people how well Trazodone works for me, but as you said you've already tried that. Although I sometimes have trouble sleeping, I don't suffer from the deep insomnia that you're describing. I can only imagine how disturbing that can be. I hope some of the wonderful suggestions already given to you can lend a hand in your quest for sleep, specifically, I'm hoping that taking the sub earlier will help - it's a good idea. Again, welcome, and please keep us posted on how you're doing.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 23, 2010 1:16 am 
Offline
New Poster
New Poster

Joined: Wed Jul 21, 2010 8:58 pm
Posts: 2
To Vico-dan....I just started sub 3 days ago, on my 3rd night now. I too can't sleep, never really had problems in the past but now it's terrible, even though only 3 days. Like the previous post, I tried vystaril/hydroxyzine tonight, and am nodding off somewhat. I did have to take 2 though. They were a low dose prescribed to my pregnant daughter so I don't figure they will hurt. I know it can be frustrating. Otherwise, I'm doing great on the sub, but almost feel like I'm speeding at times, maybe he's has me on too much. Anyway, hope things get better for you......


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group